Alert archive / Kansas / Tornado Warnings in 2025
Tornado Warning 33, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Aug 3, 2025, 4:29 PM MDT for Greeley County, Kansas. It was in force for 11 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2025, 4:29 PM MDT (22:29 UTC)
- Expired
- Aug 3, 2025, 4:40 PM MDT
- In force
- 11 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.75 in
County Greeley County, KS
The radar
The Goodland radar (KGLD), 101 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 4:31 PM MDT | HAIL 2 | 5 Nw Tribune, KS | Photos provided showing hail next to ruler. Time estimated by radar. |
| Aug 3, 4:31 PM MDT | HAIL 2 | 5 Nw Tribune, KS | Photos provided showing hail next to ruler. Time estimated by radar. |
| Aug 3, 4:33 PM MDT | TSTM WND GST 61 | 1 Sse Horace, KS | Site KS-Tribune measures 61 mph wind gust. |
| Aug 3, 4:33 PM MDT | TSTM WND GST 61 | 1 Sse Horace, KS | Site KS-Tribune measures 61 mph wind gust. |
| Aug 3, 4:43 PM MDT | HAIL 1.75 | Tribune, KS | Various hail sizes noted. |
| Aug 3, 4:43 PM MDT | HAIL 1.75 | Tribune, KS | Various hail sizes noted. |
| Aug 3, 4:48 PM MDT | HAIL 1.75 | Tribune, KS | Photos of numerous hail stones from social media next to golf balls. Time estimated. |
| Aug 3, 4:48 PM MDT | HAIL 1.75 | Tribune, KS | Photos of numerous hail stones from social media next to golf balls. Time estimated. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 3:39 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
023
WFUS53 KGLD 032229
TORGLD
KSC071-032300-
/O.NEW.KGLD.TO.W.0033.250803T2229Z-250803T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
429 PM MDT Sun Aug 3 2025
The National Weather Service in Goodland has issued a
* Tornado Warning for...
Central Greeley County in west central Kansas...
* Until 500 PM MDT.
* At 429 PM MDT, a severe thunderstorm capable of producing a tornado
was located near Horace, or 4 miles west of Tribune, moving south
at 35 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation. At 426 PM, law enforcement
reported a brief tornado northwest of Horace. As of 428
PM MDT, they reported that a tornado was no longer in
progress.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
central Greeley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3855 10190 3856 10176 3834 10167 3834 10200
TIME...MOT...LOC 2229Z 003DEG 29KT 3847 10184
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$
Erwin1 follow-up statement
116 WWUS53 KGLD 032240 SVSGLD Severe Weather Statement National Weather Service Goodland KS 440 PM MDT Sun Aug 3 2025 KSC071-032249- /O.CAN.KGLD.TO.W.0033.000000T0000Z-250803T2300Z/ Greeley KS- 440 PM MDT Sun Aug 3 2025 ...THE TORNADO WARNING FOR CENTRAL GREELEY COUNTY IS CANCELLED... The Tornado Warning that was previously in effect has been reissued for Greeley County and is in effect until 515 PM MDT. Please refer to that bulletin for the latest severe weather information. A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for west central Kansas. Remember, a Tornado Warning still remains in effect for Greeley County until 515 PM MDT! && LAT...LON 3855 10190 3856 10176 3834 10167 3834 10200 TIME...MOT...LOC 2238Z 003DEG 29KT 3838 10185 $$ Erwin
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Aug 3, 12:23 PM MDT, 4 hours 6 minutes earlier. Its key messages:
- Isolated to widely scattered severe storms are forecast to develop along and south of Highway 36 this afternoon. Large to very large hail and damaging winds will be the main hazards.
- Isolated strong to severe storms still remain possible Monday and Tuesday with hail the main threat at this time.
- Gradual warm up through the week with generally drier conditions.
Area forecast discussion, Aug 3, 12:23 PM MDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Goodland KS 1223 PM MDT Sun Aug 3 2025 .KEY MESSAGES... - Isolated to widely scattered severe storms are forecast to develop along and south of Highway 36 this afternoon. Large to very large hail and damaging winds will be the main hazards. - Isolated strong to severe storms still remain possible Monday and Tuesday with hail the main threat at this time. - Gradual warm up through the week with generally drier conditions. && .SHORT TERM /THROUGH MONDAY NIGHT/... Issued at 1222 PM MDT Sun Aug 3 2025 This afternoon and evening, a broad area of low pressure is forecast to remain situated across the area in roughly a southwest to northeast orientation. With this, the winds should remain from the north for Eastern Colorado and areas near the Tri-State border while winds across the rest of the area are east and south. With this, a surface convergence boundary should set up around I-70 and help develop some storms this afternoon around 2pm. That being said, it looks like a low to mid-level boundary is sliding south around Southwestern Nebraska. Satellite imagery shows a line of clouds moving south in this area with surface observations keeping winds from the south. Radar is showing showers and storms developing along this. While they currently aren't long live or strong, this line could interfere with the forecast. The current forecast is for the instability to increase across the area as the day goes on, allowing a few strong to severe storms to develop along the surface low convergence zone. With CAPE around 3000 J/KG and mid level lapse rates around 8 C/km, large to very large hail is the main threat. The main hindrance for hail looks to be effective shear around 30 kts, which would favor pulsing or clustering storms. Wind gusts around 60 to 70 mph are also possible as storms lower back down. As mentioned above, will be watching that northern convergence zone as it may be able to fire up additional storms for northern portions of the area, similar to what it is doing around the noon hour. The hazards would be the same with these storms. For the evening, any initial storms that form this afternoon should either dissipate (due to low shear) or move south out of the area. We will then need to watch for storms from the northwest that are forecast to develop along the higher terrain. That being said, instability is forecast to lower around sunrise and effective shear remain low which should cause most to dissipate before they reach the area. That being said, storm outflows might allow for additional development and help keep the wind threat going through the evening and early overnight hours. Overall storm coverage should remain isolated to scattered due to weak forcing. Greater coverage is more likely if multiple outflow boundaries begin to move across the area. Late tonight, any lingering storms should dissipate and allow for mostly clear skies across the area. However, some low clouds and fog could develop across the eastern half of the area as higher pressure remains to the east, keeping winds generally from the east. With the slight upslope flow and forecast moisture advection, it could be another dreary morning for the eastern half of the area. Tomorrow, the upper ridge over the southwest is forecast to begin slowly expand towards the Plains and amplifying. With it, the area is forecast to be a bit warmer around 90 along with mostly sunny skies. Winds are forecast to become stronger as a low develops along the Front Range with the higher surface pressure east of the area. Speeds could reach 15 to 30 mph with gusts to 40 mph, especially for western portions of the area. There is another chance for storms during the afternoon and evening hours, though the chances are a little more conditional. It will depend on if storms can form along the higher terrain, or if a subtle convergence boundary can form along the edge of the low pressure. If storms form, they would have the same potential hazards as today. The current forecast continue to favor more isolated storms, especially with some upper subsidence trying to setup over the area. Any storms that form should end before midnight. Tomorrow night, skies are forecast to slowly clear with low temperatures dropping towards the lower 60s. Winds are forecast to maybe be a little lower, but remain around 10 to 20 mph with the pressure gradient remaining fairly tight. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Issued at 1222 PM MDT Sun Aug 3 2025 Tuesday-Thursday, the upper ridge over the southwest is forecast to expand more into the South-Central High Plains and over the area. With the expanding ridge, temperatures are forecast to warm above average again into the mid-upper 90s and 100s. The hottest day is currently forecast to be Thursday, with the possibility of heat index values reaching the 100s. Will keep an eye out for the potential for heat advisory criteria. Storm chances linger, but should be fairly low due to the broad upper subsidence. That being said, the area is forecast to be on the upper part of the ridge, which means shortwaves could influence the area during the afternoon/evening hours and provide some forcing for greater storm development. Finally, the other conditions to keep an eye on is the potential for some critical fire weather conditions. As we get warmer and drier, there is the possibility that wind gusts could reach 30 mph while RH is dropping into the teens (mainly for counties along the Colorado border). Friday-Sunday, the upper ridge is forecast to be flattened and retreat more to the southwest as some upper troughs try and swing through the Northern Plains. If the troughs don't move in fast enough, Friday could be another day with temperatures and heat index values in the 100s. Otherwise, temperatures should cool back to the 80s and 90s, with increased chances for storms due to the additional forcing moving through the area. Severe weather will remain possible through the week. Severe chances should also be higher this upcoming weekend with the potential systems sweeping through the Plains. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1103 AM MDT Sun Aug 3 2025 For KGLD... VFR conditions are forecast through the period. The main concern is for the possibility of storms forming over/near the terminal between 20-23Z. If these storms form, they may become severe with large to very large hail as the main threat. After 00Z, the chances for storms drop off and winds should stabilize form the south around 10 kts or less. There is a 10% chance that enough moisture shifts east to give some low ceilings around 1000ft around 12Z. For KMCK... VFR conditions are forecast for most of the period. There could be some nearby showers and storms for the first two hours, though recent radar scans around 17Z had everything lowering and shifting east. For the afternoon and evening, there are chances for storms, but chances are generally below 20% with no clear time when storms would try and move over the terminal. Generally, storms would come from the north if they did move over. Otherwise, conditions may reach IFR levels between 09-17Z depending on how much moisture can remain in the area. Be alert for ceilings around 500-1000ft, and visibility around 3SM. If drier air can mix in from the west, then conditions will remain VFR instead. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...None. CO...None. NE...None. && SHORT TERM...KAK LONG TERM...KAK AVIATION...KAK
Hazardous weather outlook, Aug 3, 3:46 PM MDT, 43 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 346 PM MDT Sun Aug 3 2025 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-042200- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 346 PM MDT Sun Aug 3 2025 /446 PM CDT Sun Aug 3 2025/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated to widely scattered severe storms are possible south of Highway 36 after 2pm today. Any storm that develops will have the capability to produce large to very large hail, damaging winds, a tornado, and localized blowing dust resulting in visibilities less than one mile. A Severe Thunderstorm Watch is in effect for Greeley and Wichita counties until 11pm mountain time or midnight central time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY... Isolated strong to severe storms are possible again Monday and Tuesday with large hail and damaging winds the primary hazards at this time. The favored time for storm activity looks to be from 2 PM MT to 9 PM MT. .SPOTTER INFORMATION STATEMENT... Any reports of severe weather or reduced visibility in blowing dust is appreciated!
In the hours before
Local storm report, Aug 3, 4:06 PM MDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
406 PM MDT Sun Aug 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM Hail 8 S Sharon Springs 38.78N 101.74W
08/03/2025 M2.75 Inch Wallace KS Trained Spotter
Spotter reported hail generally around
quarters in size, but with a few baseball
sized hail stones as well.
&&
KAKLocal storm report, Aug 3, 4:07 PM MDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
407 PM MDT Sun Aug 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Hail 4 W Gove 38.96N 100.57W
08/03/2025 M1.00 Inch Gove KS Trained Spotter
Spotter reported quarter sized hail. Lots of
hail falling.
&&
KAKLocal storm report, Aug 3, 4:12 PM MDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
412 PM MDT Sun Aug 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM Tstm Wnd Gst 6 WNW Gove 38.99N 100.59W
08/03/2025 M59 MPH Gove KS Public
Site My_Weather_Station (AWN) measured 59
mph wind gust.
&&
KAKLocal storm report, Aug 3, 4:13 PM MDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
413 PM MDT Sun Aug 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM Hail 5 S Oakley 39.05N 100.85W
08/03/2025 M0.70 Inch Logan KS Emergency Mngr
EM reports hail up to dime in size and
torrential rainfall.
&&
KAKLocal storm report, Aug 3, 4:16 PM MDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
416 PM MDT Sun Aug 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM Hail 8 S Oakley 39.01N 100.85W
08/03/2025 M1.75 Inch Logan KS Law Enforcement
EM relayed report that law enforcement had
golf ball sized hail 8 miles south of
Oakley.
&&
KAKLocal storm report, Aug 3, 4:29 PM MDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
429 PM MDT Sun Aug 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM Hail 7 S Sharon Springs 38.79N 101.75W
08/03/2025 E2.75 Inch Wallace KS Public
Various hail sizes noted in multiple photos.
&&
NDThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:12 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 48 min |
| Aug 2, 9:31 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 44 min |
| Aug 2, 10:08 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Norton, Rawlins, Sheridan, Thomas | 39 min |
| Aug 3, 2:01 PM MDT | Special Weather Statement | GLD | Sherman | 29 min |
| Aug 3, 2:22 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 23 min |
| Aug 3, 2:37 PM MDT | Severe Thunderstorm Warning | GLD | Sheridan | 38 min |
| Aug 3, 2:41 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 49 min |
| Aug 3, 3:11 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 64 min |
| Aug 3, 3:19 PM MDT | Severe Thunderstorm Warning | GLD | Wallace | 40 min |
| Aug 3, 3:43 PM MDT | Tornado Warning | GLD | Gove | 12 min |
| Aug 3, 3:54 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace, Wichita | 51 min |
| Aug 3, 3:54 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 66 min |
| Aug 3, 4:12 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 63 min |
| Aug 3, 4:31 PM MDT | Severe Thunderstorm Warning | GLD | Greeley | 44 min |
| Aug 3, 4:39 PM MDT | Tornado Warning | GLD | Greeley | 20 min |
Nearby
Tornado Warnings in Kansas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.